IDEAS home Printed from
   My bibliography  Save this paper

Fiscal Policy and Fluctuations in a Monetary Model of Growth


  • Stefano Bosi

    () (EPEE, University of Evry)

  • Francesco Magris

    (EPEE, University of Evry)


We consider an infinite horizon economy with representative agent, aggregate externalities on capital/labor ratio and liquidity constraint on income taxes. We show that the stationary rate of growth can be indeterminate for a wide range of elasticities of intertemporal substitution in consumption. Such a range is bounded from below by a value undergoing a saddle node bifurcation and from above by a value giving raise to a flip bifurcation. It follows that both multiple stationary rates of growth and cycles may emerge. In addition, we carry out a welfare analysis in terms of the optimal level of taxation, since public spending affects consumer utility, although in a separable way.

Suggested Citation

  • Stefano Bosi & Francesco Magris, 2005. "Fiscal Policy and Fluctuations in a Monetary Model of Growth," Documents de recherche 05-02, Centre d'Études des Politiques Économiques (EPEE), Université d'Evry Val d'Essonne.
  • Handle: RePEc:eve:wpaper:05-02

    Download full text from publisher

    File URL:
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    1. Romer, Paul M, 1986. "Increasing Returns and Long-run Growth," Journal of Political Economy, University of Chicago Press, vol. 94(5), pages 1002-1037, October.
    2. Barro, Robert J, 1990. "Government Spending in a Simple Model of Endogenous Growth," Journal of Political Economy, University of Chicago Press, vol. 98(5), pages 103-126, October.
    3. Rebelo, Sergio, 1991. "Long-Run Policy Analysis and Long-Run Growth," Journal of Political Economy, University of Chicago Press, vol. 99(3), pages 500-521, June.
    4. Cazzavillan, Guido, 1996. "Public Spending, Endogenous Growth, and Endogenous Fluctuations," Journal of Economic Theory, Elsevier, vol. 71(2), pages 394-415, November.
    5. Lucas, Robert Jr., 1988. "On the mechanics of economic development," Journal of Monetary Economics, Elsevier, vol. 22(1), pages 3-42, July.
    Full references (including those not matched with items on IDEAS)

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eve:wpaper:05-02. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Samuel Nosel). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.